Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 480, NWS Atlanta, GA

July 22, 2008Jefferson County, Washington County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 22, 2008, 8:56 PM EDT for Jefferson County, Washington County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 8:56 PM EDT (00:56 UTC)
Expired
Jul 22, 2008, 9:30 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Jefferson County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 9:15 PM EDTHAIL 0.755 Nw Louisville, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 230056
SVRFFC
GAC163-303-230130-
/O.NEW.KFFC.SV.W.0480.080723T0056Z-080723T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
  EAST CENTRAL WASHINGTON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 930 PM EDT

* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST
  OF LOUISVILLE...MOVING NORTHEAST AT 6 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3320 8253 3314 8235 3300 8229 3289 8252
      3301 8266
TIME...MOT...LOC 0056Z 220DEG 5KT 3300 8255

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 5:20 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 22, 5:20 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT TUE JUL 22 2008

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
SHORT WAVE ACROSS CENTRAL MISSISSIPPI RIVER VALLEY THIS AFTERNOON
WILL APPROACH NORTH GEORGIA THIS EVENING. SHOWERS AND
THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON ACROSS
NORTHERN ALABAMA...MISSISSIPPI AND INTO TENNESSEE. EXPECT
THUNDERSTORM ACTIVITY TO INCREASE...PARTICULARLY ACROSS NORTH
GEORGIA LATER THIS AFTERNOON INTO THE EVENING AS SHORT WAVE
APPROACHES. ENVIRONMENT APPEARS FAVORABLE FOR WET MICROBURTS WITH
NAM FCST SOUNDINGS FOR THIS EVENING DEPICTING STEEP LOW-LEVEL
LAPSE RATES WITH CLASSIC INVERTED-V PROFILE SHOWING UP THROUGH
EARLY EVENING...SO ADDED MENTION OF DAMAGING WIND TO NORTHWESTERN
COUNTIES THROUGH 8 PM. AS WITH LAST NIGHT...EXPECT THAT ACTIVITY
WILL PERSIST WELL INTO THE NIGHT TONIGHT AS OUTFLOW PUSHES INTO
AREAS THAT RECEIVED LITTLE CONVECTIVE ACTIVITY THIS AFTERNOON. AS
THE FRONT APPROACHES GEORGIA TOMORROW...EXPECTING BEST POPS WILL
BE ACROSS NORTH GEORGIA FROM EARLY TO MID- AFTERNOON...SHIFTING TO
CENTRAL GEORGIA LATER IN THE EVENING.

LEANED HEAVILY TOWARDS NAM FOR THIS FORECAST PERIOD AS IT SEEMED
TO HAVE A BETTER HANDLE ON CURRENT CONVECTION...AND GFS WAS
PLAGUED WITH CONVECTIVE FEEDBACK PROBLEMS AND DID NOT MATCH WELL
AT ALL WITH ONGOING CONVECTION. NAM/ECMWF SHOW A SECOND SHORT WAVE
MOVING ACROSS NORTH GEORGIA THURSDAY NIGHT...POSSIBLY KEEPING
CONVECTION ACTIVE INTO THE OVERNIGHT HOURS YET AGAIN. FOR
TEMPERATURES...GENERALLY WENT BELOW MOS NUMBERS DUE TO EXPECTED
RAIN COOLED AIR IN NORTH GEORGIA TONIGHT...AND INCREASED CLOUD
COVER AND PRECIP ACROSS THE AREA ON THURSDAY.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
PATTERN LOOKS TO REMAIN CONSISTENT THROUGH THE EXTENDED PERIOD
WITH SEASONALLY STRONG UPPER RIDGE ANCHORED ACROSS THE
PLAINS...KEEPING GEORGIA IN NORTHWEST FLOW. GFS HAS ANOTHER FRONT
APPROACHING GEORGIA ON SATURDAY AND POSSIBLY AGAIN ON TUESDAY.
OVERALL...NORTHWEST FLOW WILL KEEP TEMPERATURES NEAR SEASONAL
AVERAGES...WITH CHANCES FOR PRECIP EVERY FEW DAYS AS DISTURBANCES
RIDE THROUGH THE BASE OF THE UPPER TROUGH ACROSS THE NORTHEAST.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THIS
EVENING ALONG AN OUTFLOW BOUNDARY PUSHING INTO GEORGIA FROM THE
TENNESSEE RIVER VALLEY. A FRONTAL BOUNDARY WILL APPROACH GEORGIA
ON THURSDAY...CONTINUING CHANCES FOR SHOWERS AND THUNDERSTORMS
ACROSS ALL OF NORTH AND CENTRAL GEORGIA.

&&

.AVIATION...
THUNDERSTORMS AFFECTING MAINLY WEST SIDE OF THE STATE SO FAR THIS
AFTERNOON. HOWEVER...CAN NOT COMPLETELY RULE OUT DEVELOPMENT
ELSEWHERE AS SHORTWAVE APPROACHES THIS EVENING. LEANING TOWARD GOING
WITH TEMPO THUNDER ATL METRO TAFS AND CSG UNTIL AROUND 02Z...
OTHERWISE VCTS ALL TAF SITES UNTIL AROUND MIDNIGHT. HOWEVER...DO
HAVE SOME CONCERN THAT COULD SEE ISOLATED STORMS CONTINUE PASS
MIDNIGHT WITH SHORTWAVE IN THE AREA. OUTSIDE OF T-STORM AREAS...VFR
CONDITIONS SHOULD PREVAIL OVERNIGHT AND INTO WEDNESDAY. HAZE/PATCHY
FOG MAY RESTRICT VSBYS 3 TO 5 MILES LATE TONIGHT/EARLY WEDNESDAY.
MAY SEE TSTORMS DEVELOPMENT A BIT EARLIER WEDNESDAY WITH FRONTAL
BOUNDARY DRIFTING INTO NORTH GEORGIA. PLAN TO GO WITH VCTS NORTH TAF
SITES BY 16Z...18Z CENTRAL SECTIONS. SOUTH TO SOUTHWEST WINDS 5 KTS
OR LESS (OUTSIDE OF T-STORMS AREAS) OVERNIGHT. SOUTHWEST TO WEST 7
TO 10 KTS WEDNESDAY...(GUSTS TO 40 KTS POSSIBLE IN STORMS WEDNESDAY
AFTERNOON).

049
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  90  69  89  69 /  40  30  40  30  20
ATLANTA         72  87  71  89  71 /  40  40  30  20  10
BLAIRSVILLE     64  84  65  82  61 /  40  50  30  20  10
CARTERSVILLE    68  89  67  91  66 /  40  50  20  20  10
COLUMBUS        73  90  71  92  73 /  20  30  40  40  20
GAINESVILLE     70  87  69  88  70 /  40  50  30  20  10
MACON           72  91  71  92  72 /  20  30  40  40  20
ROME            69  87  69  92  69 /  40  50  20  20  10
PEACHTREE CITY  68  88  69  88  67 /  30  40  40  20  10
VIDALIA         72  92  70  91  71 /  20  30  40  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MSR/TDP
Hazardous weather outlook, Jul 22, 11:06 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 AM EDT TUE JUL 22 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1106 AM EDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
WEAKENING HIGH PRESSURE OVER THE STATE WILL CONTINUED OVER NORTH
AND CENTRAL GEORGIA. A WEAK TROUGH EXTENDED ACROSS THE NORTHERN
PORTION OF THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY
RAIN GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE. THE FAVORED PLACE
FOR AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT IS ALL OF NORTH
GEORGIA BETWEEN 2PM AND 10PM.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO WEAKEN OVER THE AREA WITH MOIST WESTERLY
FLOW SETTING UP ACROSS THE REGION. WITH NUMEROUS OUTFLOW BOUNDARIES
ACROSS THE STATE LEFT OVER FROM YESTERDAYS CONVECTIVE DEVELOPMENT
THEY SHOULD ACT AS A CATALYST FOR THUNDERSTORMS TO DEVELOP AROUND TODAY.
DIURNALLY DRIVEN INSTABILITY INDICES WILL INCREASE THIS AFTERNOON
WITH CAPES EXPECTED IN THE 1500 TO 3000 RANGE AND LIFTED INDICES
AROUND MINUS TWO TO MINUS FIVE. MODEL CROSS SECTIONS SHOW DECENT
MOISTURE FROM THE SURFACE TO THE MID LEVELS SO AND THUNDERSTORMS
THAT DO DEVELOP SHOULD HAVE SUPPORT DURING THE PRIME HEATING OF
THE DAY. MOST THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS
...HOWEVER A THUNDERSTORM MAY PULSE BRIEFLY TO SEVERE WITH GUSTY
WIND AND POSSIBLE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 22, 8:19 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     WALNUT GROVE            33.75N 83.85W
07/22/2008                   WALTON             GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS THE COUNTY.

&&

MSR
Local storm report, Jul 22, 8:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
825 PM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     LIGHTNING        DACULA                  33.98N 83.89W
07/22/2008                   GWINNETT           GA   PUBLIC

            ONE HOME STRUCK BY LIGHTING...ATTIC WAS SET ON FIRE.

0645 PM     TSTM WND DMG     DACULA                  33.98N 83.89W
07/22/2008                   GWINNETT           GA   PUBLIC

            ONE LARGE TREE DOWN ON A HOME...BREAKING WINDOWS ON THE
            HOME.

&&

MSR
Local storm report, Jul 22, 8:27 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
827 PM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     ROCKMART                34.01N 85.05W
07/22/2008                   POLK               GA   EMERGENCY MNGR

            COUPLE OF TREES DOWN ON BLUFF STREET. SEVERAL LIMBS DOWN
            WITH MINOR DAMAGE TO A PORCH.

&&

MSR
Special weather statement, Jul 22, 8:32 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT TUE JUL 22 2008

GAZ112-113-230100-
832 PM EDT TUE JUL 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TOOMBS AND MONTGOMERY COUNTIES UNTIL 900 PM EDT...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HIGGSTON TO 7 MILES SOUTH OF NEW BRANCH...
MOVING EAST AT 8 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TOOMBS AND MONTGOMERY COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SOUTH THOMPSON...CEDAR
CROSSING...ALSTON...AILEY...HIGGSTON...NEW BRANCH...VIDALIA...SANTA
CLAUS AND LYONS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Local storm report, Jul 22, 8:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     GAINESVILLE             34.29N 83.83W
07/22/2008                   HALL               GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY.

&&

MSR
Special weather statement, Jul 22, 8:49 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT TUE JUL 22 2008

GAZ074-076-086-230115-
849 PM EDT TUE JUL 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
EMANUEL...WASHINGTON AND JEFFERSON COUNTIES UNTIL 915 PM EDT...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF DAVISBORO TO 5 MILES
SOUTHWEST OF CANOOCHEE...MOVING NORTHEAST AT 9 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS EMANUEL...WASHINGTON AND JEFFERSON COUNTIES THROUGH 915 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DAVISBORO...
TWIN CITY...STELLAVILLE...CANOOCHEE...WRENS...SUMMERTOWN...LOUISVILLE
AND BARTOW. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:03 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson, Madison27 min
Jul 22, 9:30 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren45 min
Jul 22, 9:49 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington33 min
Jul 23, 5:09 PM EDTSevere Thunderstorm WarningFFCMacon, Peach, Taylor51 min
Jul 23, 5:19 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield41 min
Jul 23, 6:12 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter48 min
Jul 23, 7:46 PM EDTSevere Thunderstorm WarningFFCSchley, Sumter29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.